How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Celeste NP Your Own Question
Celeste NP
Celeste NP, Nurse Practitioner
Category: Health
Satisfied Customers: 1002
Experience:  Family Practice with emphasis in Women's Health, Forensics, Urgent Care, for 14 years.
23849074
Type Your Health Question Here...
Celeste NP is online now
A new question is answered every 9 seconds

I had a blood test done and my vitamin D levels were very low.

Resolved Question:

I had a blood test done and my vitamin D levels were very low. I was told to take 2000IU/day. I took it for 2 days. The third day, I could not wake up. I slept until nearly noon, which I never do, and then slept in my chair most of the rest of the day. I haven't changed anything else, or done anything different from what I usually do. Could vitamin D cause this?
Submitted: 5 years ago.
Category: Health
Expert:  Celeste NP replied 5 years ago.
Hello, I am happy to help you today! Use of my answers are for educational purposes only.

That is not a usual side effect from Vit D at all. I have several patients on it and have not had anyone have the same experience. Now that being said. Vit D helps your calcium to absorb and calcium can actually help you sleep better. So there may be a small connection there.

Try to take 1,000 units for 1 week then go up to the 2,000 units and see if that makes a difference. OF course let your provider know that you are experiencing this effect as well.
Celeste NP and 2 other Health Specialists are ready to help you

Related Health Questions